MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETBF2516C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the cause of the type ia and type ib endoleka could not be confirmed on the films provided.Lack of pre-implant ct's did not allow for a thorough analysis of the pre-implant anatomy.Earlier post-implant ct's were not available for comparison of the stent graft in vivo configuration over time.It is likely that disease progression, as reported per the physician, with aneurysm morphology changes over the 8+ years of implantation of the devices may have contributed to this event, but this could not be confirmed.It was noted in the report that there was a possible rupture/infection of the aneurysm sac, but this could not be confirmed.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: etlw1620c124e, serial/lot #: (b)(4) ubd: 09-jun-2016, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in the endovascular treatment of a aaa.It was reported a cta was performed approximately 9 years post the index procedure.The cta showed disease progression with a loss of seal proximally and a possible loss of seal distally also. the patient also has a retroperitoneal hematoma which is unrelated to the aneurysm. review of the imaging also noted a possible rupture/infection of the aneurysm sac.An angiogram was subsequently performed which revealed a type ia and type ib endoleak.Intervention was completed where the stent grafts were explanted.The patient was reported as doing well post the intervention.It was confirmed that the blood observed in the retroperitoneal cavity was a result of the patient falling.It was confirmed that there was no graft infection or aneurysm rupture.Per the physician the cause of the endoleak was due to disease progression.  no additional clinical sequalae were provided and the patient is fine.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16425772
Report Number9612164-2023-00818
Device Sequence Number5899991
Product Code MIH
UDI-Device Identifier00613994991270
UDI-Public00613994991270
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2016
Device Model NumberETBF2516C166E
Device Catalogue NumberETBF2516C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Initial Report FDA Received Date02/23/2023
Date Device Manufactured05/23/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale